Alert archive / Arizona / Red Flag Warnings in 2013

Red Flag Warning 17, NWS Tucson, AZ

June 23, 2013

NWS Tucson, AZ issued this red flag warning at Jun 23, 2013, 12:43 PM MST. It took effect at Jun 24, 2013, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2013, 12:43 PM MST (19:43 UTC)
In effect from
Jun 24, 2013, 10:00 AM MST
Expired
Jun 24, 2013, 8:00 PM MST
In force
10 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WWUS85 KTWC 231943
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1243 PM MST SUN JUN 23 2013

AZZ146-241200-
/O.UPG.KTWC.FW.A.0010.130624T1700Z-130625T0300Z/
/O.NEW.KTWC.FW.W.0017.130624T1700Z-130625T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
1243 PM MST SUN JUN 23 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST MONDAY FOR 
THE ALPINE DISTRICT OF ZONE 146 FOR STRONG AND GUSTY SOUTHWEST
WINDS...LOW RELATIVE HUMIDITIES...AND A VERY HIGH FIRE DANGER
RATING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...ALPINE DISTRICT OF THE WHITE MOUNTAINS IN
  NORTHERN FIRE WEATHER ZONE 146.

* TIMING...FROM 10 AM MONDAY MORNING TO 8 PM MST MONDAY EVENING.

* WINDS...SOUTHWEST AT 18 TO 22 MPH WITH GUSTS NEAR 35 MPH.

* RELATIVE HUMIDITY...8 TO 12 PCT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
3 follow-up statements
644 
WWUS85 KTWC 240949
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
249 AM MST MON JUN 24 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING FOR THE ALPINE DISTRICT OF ZONE 146 FOR STRONG AND
GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES...AND A VERY HIGH
FIRE DANGER RATING...

AZZ146-242200-
/O.CON.KTWC.FW.W.0017.130624T1700Z-130625T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
249 AM MST MON JUN 24 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING FOR THE ALPINE DISTRICT OF ZONE 146...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING FOR THE ALPINE DISTRICT OF ZONE 146. 

* AFFECTED AREA...ALPINE DISTRICT OF THE WHITE MOUNTAINS IN 
  NORTHERN FIRE WEATHER ZONE 146. 

* TIMING...FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING.

* WINDS...SOUTHWEST AT 18 TO 22 MPH WITH GUSTS NEAR 35 MPH.

* RELATIVE HUMIDITY...8 TO 12 PCT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT
WEATHER.GOV/TUCSON
097 
WWUS85 KTWC 242112
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
212 PM MST MON JUN 24 2013

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING FOR THE
ALPINE DISTRICT OF ZONE 146 FOR STRONG AND GUSTY SOUTHWEST
WINDS...LOW RELATIVE HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE
DANGER RATING...

AZZ146-250300-
/O.CON.KTWC.FW.W.0017.000000T0000Z-130625T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
212 PM MST MON JUN 24 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING FOR THE ALPINE DISTRICT OF ZONE 146...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* AFFECTED AREA...ALPINE DISTRICT OF THE WHITE MOUNTAINS IN 
  NORTHERN FIRE WEATHER ZONE 146. 

* TIMING...UNTIL 8 PM MST THIS EVENING.

* WINDS...SOUTHWEST AT 18 TO 22 MPH WITH GUSTS NEAR 35 MPH.

* RELATIVE HUMIDITY...8 TO 12 PCT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
333 
WWUS85 KTWC 250252
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
752 PM MST MON JUN 24 2013

AZZ146-250400-
/O.EXP.KTWC.FW.W.0017.000000T0000Z-130625T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
752 PM MST MON JUN 24 2013

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING 
FOR THE ALPINE DISTRICT OF ZONE 146...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR THE
ALPINE DISTRICT OF ZONE 146 AS RED FLAG CONDITIONS HAD ENDED.

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 23, 9:10 AM MST, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 23, 9:10 AM MST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
910 AM MST SUN JUN 23 2013

.SYNOPSIS...ABOVE AVERAGE TEMPERATURES THROUGH THE WEEK AS A STRONG
RIDGE BUILDS OVER THE WEST. EXTREMELY HOT TEMPERATURES ARE EXPECTED
FROM THURSDAY INTO NEXT WEEKEND. DRY CONDITIONS THROUGH MOST OF THE
WEEK. A LITTLE MOISTURE WILL SEEP INTO SOUTHEASTERN ARIZONA FROM
FRIDAY INTO NEXT WEEKEND FOR A FEW GENERALLY DRY THUNDERSTORMS OVER
THE MOUNTAINS.

&&

.DISCUSSION...THE CURRENT LOW AMPLITUDE TROUGH ALONG THE WEST COAST
IS KEEPING ARIZONA IN A SOUTHWESTERLY TO WESTERLY FLOW ALOFT. THIS
PATTERN IS KEEPING THE ABOVE AVERAGE TEMPERATURES FROM GETTING
REALLY HOT.  BY LATE TUESDAY A RIDGE BEGINS BUILDING OVER THE
SOUTHWEST FOR TEMPERATURES INCREASING INTO THE REALLY HOT REALM.
REALLY HOT HAS TUCSON PUSHING 110 DEGREES. LIKEWISE THIS RIDGE
SUBDUES THE WESTERLY FLOW AND BEGINS TO INSERT AN EASTERLY WIND
COMPONENT ON WEDNESDAY MORNING. AN EASTERLY WIND COMPONENT OPENS THE
DOOR FOR MOISTURE COMING INTO SOUTHEAST ARIZONA.

BOTH THE ECMWF AND GFS HAVE SIMILAR UPPER AIR WIND PATTERNS
THROUGHOUT THIS WEEK. THE SOUTHWESTERLY TO WESTERLY WINDS REMAIN AT
ALL LEVELS THROUGH WEDNESDAY 12Z. BY THURSDAY 12Z EASTERLY WINDS ARE
PROGGED FROM 600MB AND HIGHER. BY SATURDAY 12Z...EASTERLY WINDS ARE
FROM THE SURFACE TO THE TROPOPAUSE. THIS WIND PATTERN CHANGE CAUSES
MID AND UPPER LEVEL MOISTURE TO SEEP INTO THE AREA STARTING FRIDAY
MORNING. HOWEVER THE MODELS KEEP THE DEEP MONSOON MOISTURE OVER
CHIHUAHUA MEXICO DURING THIS WEEK.

IN SUMMARY...THE HIGHER IMPACT WEATHER THIS WEEK WILL BE THE HOT
TEMPERATURES LATE IN THE WEEK...AND A SLIGHT CHANCE OF DRY
THUNDERSTORMS NEXT WEEKEND. FOR THE MOST PART THE CURRENT FORECASTS
DEPICT THESE CHANGES. DEPENDING ON THE LATEST MODEL RUNS WILL LIKELY
MODIFY THE AFTERNOON FORECAST PACKAGE TO PLACE MORE EMPHASIS
ON THE INCREASED THUNDERSTORM PROBABILITY FOR NEXT WEEKEND.

&&

.AVIATION...SKC-SCT CLOUDS ABOVE 20K FT AGL THRU MONDAY MORNING OR
24/18Z. SURFACE WIND THIS AFTERNOON AND EARLY THIS EVENING WLY/SWLY
12-18 KTS WITH GUSTS TO NEAR 25 KTS...STRONGEST WIND EAST AND SOUTH
OF KTUS. OTHERWISE...SURFACE WIND LESS THAN 10 KTS. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY
MORNING THROUGH MONDAY EVENING FOR A PORTION OF FIRE WEATHER ZONE
146...SPECIFICALLY THE ALPINE DISTRICT IN NORTHERN GREENLEE COUNTY.
THE COMBINATION OF STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE
HUMIDITY...AND A VERY HIGH FIRE DANGER RATING MAY PRODUCE CRITICAL
FIRE WEATHER CONDITIONS.

OTHERWISE...HOT AND DRY CONDITIONS WILL PREVAIL ACROSS SOUTHEAST
ARIZONA THROUGH FRIDAY. NORMAL DIURNAL WIND TRENDS WILL OCCUR
DURING MUCH OF THE UPCOMING WEEK...WITH GUSTINESS DURING THE
AFTERNOON AND EARLY EVENING HOURS DUE TO STRONG DAYTIME HEATING. THE
EXCEPTION WILL BE THIS AFTERNOON AND EARLY THIS EVENING...AND AGAIN
MONDAY AFTERNOON...AS SOMEWHAT STRONGER SOUTHWEST TO WEST WINDS ARE
EXPECTED TO OCCUR.

A GENERAL EASTERLY FLOW PATTERN IS FORECAST TO OCCUR NEXT WEEKEND AS
STRONG HIGH PRESSURE ALOFT BECOMES CENTERED NORTH OF THE AREA. THIS
PATTERN SHOULD BRING INCREASING MAINLY MIDDLE AND HIGH-LEVEL
MOISTURE TO SOUTHEAST ARIZONA. THERE MAY BE ENOUGH MOISTURE FOR A
FEW HIGH-BASED DRY THUNDERSTORMS TO OCCUR...ESPECIALLY NEAR THE NEW
MEXICO BORDER AND THE INTERNATIONAL BORDER ADJACENT COCHISE COUNTY.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
AZZ146 (THE ALPINE DISTRICT IN NORTHERN GREENLEE COUNTY).

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

PUBLIC...GWS
AVIATION/FIRE WEATHER...BF

Nearby

Red Flag Warnings in Arizona, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.